Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 194, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 30, 2000, 8:44 AM CDT for Clay County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 30, 2000, 8:44 AM CDT (13:44 UTC)
- Expired
- Apr 30, 2000, 9:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clay County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 511 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 301345
SVROKC
TXC077-301430-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
844 AM CDT SUN APR 30 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN NORTHERN TEXAS
* UNTIL 930 AM CDT
* AT 844 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER
BUFFALO SPRINGS...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BELLEVUE...BLUEGROVE...BUFFALO
SPRINGS...HENRIETTA...JOY...NEWPORT AND VASHTI
HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO AT LEAST 70 MPH ARE
LIKELY.
LAT...LON 3352 9838 3345 9816 3347 9798 3390 9796
3395 9821
$$
CMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:45 AM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Apr 30, 3:45 AM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 345 AM CDT SUN APR 30 2000 WILL FOLLOW CLOSELY TO THE ETA MODEL...AND TO AN EXTENT THE AVN...THIS FORECAST PACKAGE BASED MAINLY ON HANDLING OF SURFACE FRONT PROGD TO ENTER AREA TODAY FROM THE NORTHWEST. WHERE THIS BOUNDARY ENDS UP LATE TODAY THROUGH EARLY MONDAY WILL HAVE PROFOUND IMPACT ON BOTH SEVERE POTENTIAL THROUGH THIS EVENING AND EXCESSIVE RAINFALL AREA TONIGHT AND EARLY MONDAY. AGREE AND WILL FOLLOW REASONING GIVEN BY SPC SWODY1 AND HPC QPFPFD DISCUSSIONS. FLY IN THE OINTMENT WILL BE MESOSCALE INFLUENCES LATER IN FIRST PERIOD AND BEYOND. DUE TO THE COMPLEX ISSUE OF FUTURE MESOSCALE FEATURES...WILL NOT ISSUE FLASH FLOOD WATCH ATTM. WILL HOWEVER MENTION HEAVY RAINFALL TONIGHT INTO EARLY MONDAY IN ZONE GROUPINGS THAT RUN ROUGHLY ALONG I-44 NORTHWARD. GREATEST THREAT FOR SIGNIFICANT SEVERE WEATHER LATER TODAY WILL BE OVER OUR WESTERN NORTH TEXAS ZONES AND PORTIONS OF SOUTHWEST OKLAHOMA. ALL OF THIS WILL BE DISCUSSED IN THUNDERSTORM OUTLOOK AND A SPECIAL WEATHER STATEMENT OR FLOOD POTENTIAL OUTLOOK THAT WILL BE ISSUED TOWARD 6 AM THIS MORNING. DAY SHIFT WILL MONITOR SEVERE AND FLOOD POTENTIALS AS SMALLER SCALE INFLUENCES BECOME CLEARER. IN A NUTSHELL...WITH UPPER LOW HANGING AROUND AND MAIN SURFACE BOUNDARY MAKING AN ENTRANCE...LIKELY TO CATEGORICAL POPS ARE CALLED FOR THROUGH SHORT TERM PERIODS. TEMPS WILL BE A LITTLE TRICKY AND WILL GO ON THE COOLER SIDE FOR HIGHS WITH EXPECTED RAINFALL AND CLOUD COVER. OVERALL...NO SIGNIFICANT CHANGES FROM YESTERDAYS AFTERNOON PACKAGE. NOT A WHOLE LOT OF TIME TO LOOK AT EXTENDED...SO WILL NOT MAKE ANY MAJOR CHANGES THERE. COORD WITH ICT. FCSTID = 11 PRELIM CCF NUMBERS... OKC 72 62 69 57 / 80 80 70 60 HBR 75 61 70 55 / 80 80 70 50 SPS 78 63 73 58 / 80 80 60 50 GAG 67 53 65 52 / 100 80 60 60 PNC 72 6e0 67 56 / 70 80 70 60 DUA 72 63 72 61 / 40 60 70 60 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Apr 30, 6:46 AM CDT, 1 hour 58 minutes before
OKZ004>048-050>052-TXZ083>090-301346- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 646 AM CDT SUN APR 30 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...ACROSS PORTIONS OF WESTERN NORTH TEXAS...ALONG AND SOUTH OF A LINE FROM QUANAH...TO WICHITA FALLS...TO HENRIETTA. NORTH OF THIS AREA...A SLIGHT RISK EXISTS THROUGH TONIGHT...FOR THE REMAINDER OF WESTERN NORTH TEXAS...AND ALL OF WESTERN AND CENTRAL OKLAHOMA... EXCEPT THE FAR SOUTHEAST...INCLUDING ARDMORE...ADA...AND DURANT. DISCUSSION...AS OF EARLY THIS MORNING...A SLOW MOVING WARM FRONT WAS LOCATED JUST SOUTH OF THE RED RIVER...EXTENDING WESTWARD TO AN AREA OF LOW PRESSURE NEAR LUBBOCK. WHILE SOUTH OF THIS LOW PRESSURE AREA...A DRY LINE EXTENDING SOUTHWARD INTO MEXICO. THUNDERSTORMS DEVELOPING NORTH OF THE WARM FRONT THIS MORNING...WILL BE CAPABLE OF PRODUCING LARGE HAIL NEAR THE OKLAHOMA...TEXAS BORDER...BEFORE THEY ENCOUNTER MORE STABLE AIR FARTHER EAST. LATE THIS AFTERNOON AND EVENING...INCREASED INSTABILITY FROM DAYTIME HEATING...AND GREATER CONVERGENCE ALONG THE WARM FRONT AND DRY LINE...WILL CONTRIBUTE TO MORE THUNDERSTORM DEVELOPMENT ACROSS THE MODERATE RISK AREA. FAVORABLE VERTICAL WIND PROFILES WILL ALLOW THESE STORMS TO BECOME SUPERCELLS...CAPABLE OF PRODUCING VERY LARGE HAIL...PERHAPS BASEBALL SIZE OR LARGER...AND POSSIBLY A FEW TORNADOES. NORTH OF THE WARM FRONT...INTO WESTERN AND CENTRAL OKLAHOMA...THUNDERSTORM DEVELOPMENT IS LIKELY AS WELL...BUT LESS INSTABILITY AND WEAKER WINDS ALOFT...SUGGESTS THE PRIMARY THREAT WILL BE LARGE HAIL. A LARGE AMOUNT OF RAIN IS ALSO EXPECTED THROUGH MONDAY...ACROSS MUCH OF WESTERN AND NORTHERN OKLAHOMA...AND WESTERN NORTH TEXAS...MAINLY ALONG AND NORTH OF INTERSTATE 44. ALTHOUGH NO FLASH FLOOD WATCHES HAVE YET BEEN ISSUED...WATCHES MAY BE ISSUED LATER TODAY OR TONIGHT...AS FACTORS CONTRIBUTING TO THE POTENTIAL FOR HEAVY RAIN BECOME MORE CLEAR. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS ACROSS WESTERN NORTH TEXAS...AND WESTERN AND CENTRAL OKLAHOMA...SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TODAY AND TONIGHT. JAMES
Local storm report, Apr 30, 8:25 AM CDT, 19 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
825 AM CDT SUN APR 30 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 AM 4 W QUANAH TX FLOODING
04/30/00 HARDEMAN WATER COVERING HWY 104
HAM RADIO REPORT
JLLocal storm report, Apr 30, 8:40 AM CDT, 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
840 AM CDT SUN APR 30 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 AM WESTERN HARDEMAN COUNTY TX FLOODING
04/30/00 HARDEMAN AROUND A FOOT OF WATER
COVERING HWY 104 AT VARIOUS
LOCATIONS^ WEST OF QUANAH
HAM RADIO REPORT
JLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:01 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 44 min |
| Apr 29, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 52 min |
| Apr 29, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 47 min |
| Apr 29, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 45 min |
| Apr 29, 8:36 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 24 min |
| Apr 29, 9:32 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 43 min |
| Apr 29, 9:38 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 52 min |
| Apr 29, 9:50 PM CDT | Flash Flood Warning | OUN | Foard, Knox | 3 hr |
| Apr 30, 12:06 AM CDT | Severe Thunderstorm Warning | OUN | Knox | 39 min |
| Apr 30, 12:21 AM CDT | Severe Thunderstorm Warning | OUN | Baylor | 39 min |
| Apr 30, 6:17 AM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 43 min |
| Apr 30, 7:00 AM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 45 min |
| Apr 30, 7:55 AM CDT | Flash Flood Warning | OUN | Hardeman | 3 hr |
| Apr 30, 3:07 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 53 min |
| Apr 30, 3:20 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 40 min |
| Apr 30, 3:28 PM CDT | Tornado Warning | OUN | Foard | 32 min |
| Apr 30, 3:58 PM CDT | Tornado Warning | OUN | Foard | 32 min |
| Apr 30, 4:01 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 59 min |
| Apr 30, 4:30 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 45 min |
| Apr 30, 4:36 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 54 min |
| Apr 30, 4:58 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 47 min |
| Apr 30, 5:15 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 15 min |
| Apr 30, 5:36 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 54 min |
| Apr 30, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 45 min |
| Apr 30, 6:21 PM CDT | Tornado Warning | OUN | Archer | 39 min |
| Apr 30, 6:29 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 61 min |
| Apr 30, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 30 min |
| Apr 30, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.